MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR FOOT PEDAL; BIOPSY EQUIPMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR FOOT PEDAL; BIOPSY EQUIPMENT
Catalog Number FSENCOR01
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.The device has not been returned to the manufacturer for evaluation.As the serial number for the device was provided, a review of the device history records is currently being performed.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast biopsy, the foot pedal allegedly stopped working throughout the procedure.It was further reported that the screen froze and the selections were nonresponsive.Reportedly, the system was able to restart and the procedure was completed without the foot pedal.There was no reported patient injury.
 
Additional Manufacturer Narrative
A lot history review was conducted and it was determined that a device history record (dhr) review was not required, however requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the first complaint reported to date for this serial number and failure mode.One encor foot pedal was returned to the manufacturing site for service and repair.The returned foot pedal was noted to have a damaged cable as well as a damaged base.The foot pedal was unable to meet all functional requirements due to the identified damaged cable.Therefore, the investigation is confirmed for the foot pedal no working properly and break (e.G., damaged cable).Per the service evaluation of the returned encor foot pedal, the cable was noted to be damaged.The noted damage caused the foot pedal to work intermittently during functional testing.The identified damage is likely due to the manner in which the reusable device is used.However, the definitive root cause of the damage is unknown based on the provided information.Therefore, the definitive root cause for the reported event is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ENCOR FOOT PEDAL
Common Device Name
BIOPSY EQUIPMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7311667
Report Number2020394-2018-00184
Device Sequence Number19145084
Product Code GEI
UDI-Device Identifier00801741086557
UDI-Public(01)00801741086557
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K013641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFSENCOR01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 11/17/2017
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1